MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
On (b)(6) 2016, an (b)(6) year-old male patient underwent endovascular aneurysm repair (evar) with zenith mainbody and two iliac leg grafts by right approach.The patient was suitable for the endovascular repair and the procedure was conducted as labeled.Deployment of each stent graft was successfully completed.However, final confirmatory angiography performed above the renal arteries after touch-up ballooning confirmed an endoleak near the flow-divider of the mainbody.Then, angiography was conducted again in the mainbody and an endoleak from the same site was confirmed.The physician judged that it was not type ia or type iii but type iv endoleak first.However, he could not deny a possibility that the endoleak was type iiib (pin hole) judging from how the flow leaked.Heparin neutralization was conducted and the physician decided to take a wait-and-see approach.(additional stent graft placement with gore's excluder leg inside zenith will be considered if the endoleak does not disappear during follow-up.) there have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, trends, quality control, and imaging of the device was conducted during the investigation.Imaging review: impression.The endoleak was most likely from suture hole endoleaks provoked through direct injection of a small graft, limited outflow, and anticoagulation.Findings supporting this include at least two and likely more leak sites, the leak's appearance with the bolus peak, and then leak stagnation after bolus passage.Although dense contrast appeared at the right anterior aspect of the right flow divider stent, it is very unlikely that this was the actual leak site.The leak or leaks filling the sac likely occurred through the anterior or posterior side of the graft obscured by the contrast column.The endoleak will most likely resolve.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were observed.The endoleak was most likely provoked through direct injection of a small graft, limited outflow, and anticoagulation.Significant findings relative to the design or performance of the device were observed.The endoleak was most likely from suture hole endoleaks cause of adverse events was not observed." the complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the indications for use, contraindications, warnings, precautions, and correct deployment procedure.Per the ifu under implant procedure "do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.Potential adverse events that may occur and/or require intervention include, but are not limited to endoleaks.Implant procedure: systemic anticoagulation should be used during the implantation procedure based on hospital and physician preferred protocol.Final angiogram: position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.Confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths wires and catheters." the image review revealed the endoleak to be a type iiib / suture hole endoleaks.The leak or leaks filling the sac likely occurred through the anterior or posterior side of the graft obscured by the contrast column.The endoleak was most likely from suture hole endoleaks provoked through direct injection of a small graft, limited outflow, and anticoagulation.Findings supporting this include at least two and likely more leak sites, the leak's appearance with the bolus peak, and then leak stagnation after bolus passage.According to the image review, this endoleak should most likely resolve.Imaging review results revealed that the reported endoleaks most likely occurred due to direct injection of a small graft, limited outflow, and anticoagulation the patient was administered during the procedure.Based on the information provided and the results of the investigation the most likely root cause of the reported endoleak is related to both the procedure and patient condition.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It as reported that this patient underwent endovascular aneurysm repair (evar) with zenith mainbody and two iliac leg grafts via right approach.Each stent graft was successfully deployed; however, post-procedure angiography results above the renal arteries after touch-up ballooning confirmed an endoleak near the flow-divider of the mainbody.A second angiography was performed in the main body confirming an endoleak at the same site.The physician's initial belief was that the endoleak was type iv; however, he could not rule out the possibility of type iiib (pin hole) endoleak from the flow.Heparin neutralization was initiated and a "wait-and-see approach" was taken by the physician.There were no reported adverse effects to the patient.No further information was provided.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6132493
Report Number1820334-2016-01351
Device Sequence Number553107
Product Code MIH
UDI-Device Identifier10827002484020
UDI-Public(01)10827002484020(17)180822(10)7202317
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-22-82-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1